MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Eye Irritation (4803)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient cannot see good out of both eyes and complaining of burning sensation.1st procedure for right eye (od) was done on (b)(6) 2022.The patient stated that her physician gave her restasis for the burning in both eyes.The patient is going to see her doctor again but does not recall when.The patient stated that during the implant of od, she had no visual concerns.However, after the left eye (os) was implanted, the visual issues of burning sensation leading to blurry vision/cannot see well in both eyes happened.There was no eye redness.The patient went to her implant doctor who told her that her numbers were all good.But her doctor gave her refresh and restasis eye drops, which help with the "eye burning" that led to not seeing clearly.The patient reported that she was still kind of able to read, watch tv and drive but has to be with eyeglasses.The patient got scared of driving since she had been to two accidents already.For 2 1/2 weeks now, the patient has not been driving anymore.The patient stated that she is going to see another doctor soon for 2nd opinion.In follow up with the doctor, it was stated that the patient had yttrium aluminum garnet (yag) laser procedure on (b)(6) 2023 for os, due to chronic dry eye, but did not say it was from surgery of implanted lens or that there was product quality issue.Patient was given restasis (prescription drugs) to also help with dry eye in both eyes (ou).No other information was provided.This mdr report pertains to the left eye (os) of the patient.A separate report will be submitted for the right eye (od) of the patient.
 
Additional Manufacturer Narrative
Section a2, a4, a5: unknown, information not provided.Section b3: date of event: unknown, not provided.Best estimate of date of event is on or after jan 18, 2023.Section d6b: if explanted; give date: n/a (not applicable) as the intraocular lens remains implanted.Section h3: the device was not returned for evaluation; as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 yag (yttrium aluminum garnet).An attempt was made to obtain missing information; however, no definitive response was received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: upon further review, it was realized that date of birth was not indicated in section a2 of the initial report submitted.This supplemental report is submitted to include this information.Field below updated: section a2: date of birth: (b)(6) 1952.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLCTY TECNIS SYMF ERV OB
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19236048
Report Number3012236936-2024-01126
Device Sequence Number18169317
Product Code POE
UDI-Device Identifier05050474761834
UDI-Public(01)05050474761834(17)250409
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/09/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale